MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4301C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0001414358, medical device expiration date: 2022-03-31, device manufacture date: 2021-04-27.Medical device lot #: 0001417243, medical device expiration date: 2022-04-30, device manufacture date: 2021-05-19.
 
Event or Problem Description
It was reported that clinicians have reported there's leakage which prevents them from obtaining an accurate opening pressure.Verbatim: defect reported at the base of the manometer where the stop cock is connected, clinicians have reported there's leakage which prevents them from obtaining an accurate opening pressure.It's affecting 2 lot numbers but not consistently.I do not believe this can issue is attributed to user error, the manometer has been securely placed in the stop-cock.Were there any adverse events as a result of the reported failure? unknown but not reported.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers 0001417243 and 0001414358 were performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, a growing trend in reports of this failure mode was identified.A corrective action project was opened to further investigate these defects.A voluntary recall pi-21-4292-fa was issue for the leak failure mode in the lumbar puncture trays.Please see attached recall notification letter.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported that clinicians have reported there's leakage which prevents them from obtaining an accurate opening pressure.Defect reported at the base of the manometer where the stop cock is connected, clinicians have reported there's leakage which prevents them from obtaining an accurate opening pressure.It's affecting 2 lot numbers but not consistently.I do not believe this can issue is attributed to user error, the manometer has been securely placed in the stop-cock.Were there any adverse events as a result of the reported failure? unknown but not reported.Is a sample available to return for evaluation? no, it was discarded onsite at the time of the event.
 
Event or Problem Description
It was reported that clinicians have reported there's leakage which prevents them from obtaining an accurate opening pressure.Verbatim: defect reported at the base of the manometer where the stop cock is connected, clinicians have reported there's leakage which prevents them from obtaining an accurate opening pressure.It's affecting 2 lot numbers but not consistently.I do not believe this can issue is attributed to user error, the manometer has been securely placed in the stop-cock.09-nov-21 - response - ¿ were there any adverse events as a result of the reported failure? unknown but not reported.¿ is a sample available to return for evaluation? no, it was discarded onsite at the time of the event.
 
Additional Manufacturer Narrative
Pr 3895139 follow-up emdr for device evaluation: two trays from lot number 0001415038 and one tray from lot number 0001417243 were provided to our quality team for investigation.Through visual inspection, it was observed that the manometer bottoms were missing from the trays therefore functional testing could not be performed.The reported failure mode was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot numbers 0001417243, 0001414358 and 0001415038 were performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, a growing trend in reports of this failure mode was identified.A corrective action project was opened to further investigate these defects.A voluntary recall pi-21-4292-fa was issue for the leak failure mode in the lumbar puncture trays.Please see attached recall notification letter.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.Medical device lot #: 0001415038.Medical device expiration date: 2022-03-31.Device manufacture date: 2021-05-04.

Brand Name
LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12860911
Report Number1625685-2021-00093
Device Sequence Number4353196
Product Code PWY
UDI-Device Identifier10885403057038
UDI-Public(01)10885403057038
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number4301C
Device Catalogue Number4301C
Device Lot Number0001417243
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer02/10/2022
11/04/2023
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date02/10/2022
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown